Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 25, 2008, 5:38 PM EDT for Delta County, Schoolcraft County, Michigan. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 5:38 PM EDT (21:38 UTC)
- Expired
- Jul 25, 2008, 6:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
Counties Delta County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 113 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:45 PM EDT | TSTM WND DMG | Garden Corners, MI | 18 TO 20 INCH DIAMETER SPRUCE TREE DOWN AND A 10 INCH DIAMETER CEDAR TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 252138
SVRMQT
MIC041-153-252245-
/O.NEW.KMQT.SV.W.0039.080725T2138Z-080725T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
538 PM EDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN
SOUTHERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN
* UNTIL 645 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF STEUBEN TO 8 MILES SOUTHEAST OF ESCANABA...OR 17 MILES NORTHWEST
OF MANISTIQUE. THE LINE WAS MOVING EAST AT 52 MILES PER HOUR. THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.
* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GARDEN CORNERS...GARDEN...INDIAN LAKE STATE PARK...FAYETTE...
MANISTIQUE...FAIRPORT...THOMPSON...POINT AUX BARQUES...GULLIVER AND
BLANEY PARK...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4593 8591 4594 8624 4580 8632 4575 8650
4566 8661 4561 8659 4561 8666 4553 8664
4568 8673 4588 8655 4582 8665 4586 8676
4575 8674 4577 8680 4566 8697 4567 8698
4576 8699 4623 8656 4622 8585 4597 8585
TIME...MOT...LOC 2139Z 283DEG 45KT 4605 8652 4565 8691
$$
MRD2 follow-up statements
000
WWUS53 KMQT 252159
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT FRI JUL 25 2008
MIC041-153-252245-
/O.CON.KMQT.SV.W.0039.000000T0000Z-080725T2245Z/
DELTA MI-SCHOOLCRAFT MI-
559 PM EDT FRI JUL 25 2008
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DELTA
AND SOUTHERN SCHOOLCRAFT COUNTIES UNTIL 645 PM EDT...
AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
BLANEY PARK TO 7 MILES SOUTHWEST OF FAIRPORT...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF MANISTIQUE TO 19 MILES SOUTHEAST
OF ESCANABA. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 48 MILES
PER HOUR. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. TREE DAMAGE HAS BEEN REPORTED
NEAR GARDEN CORNERS WITH THESE STORMS.
* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
POINT AUX BARQUES...BLANEY PARK AND GULLIVER...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4593 8591 4596 8608 4594 8625 4590 8630
4580 8633 4570 8657 4561 8659 4561 8666
4556 8664 4568 8673 4583 8656 4588 8655
4582 8665 4586 8676 4578 8678 4568 8697
4573 8699 4623 8649 4622 8586 4597 8585
TIME...MOT...LOC 2159Z 286DEG 42KT 4617 8608 4556 8676
$$
MRD000
WWUS53 KMQT 252224
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
624 PM EDT FRI JUL 25 2008
MIC041-153-252245-
/O.CON.KMQT.SV.W.0039.000000T0000Z-080725T2245Z/
DELTA MI-SCHOOLCRAFT MI-
624 PM EDT FRI JUL 25 2008
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELTA AND SOUTHEASTERN SCHOOLCRAFT COUNTIES UNTIL 645 PM EDT...
AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF BLANEY
PARK TO 8 MILES SOUTHEAST OF FAIRPORT...OR ALONG A LINE EXTENDING
FROM 22 MILES NORTHEAST OF MANISTIQUE TO 29 MILES SOUTHEAST OF
ESCANABA. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 40 MILES PER
HOUR. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RURAL SOUTHEASTERN SCHOOLCRAFT COUNTY
GARDEN PENINUSLA OF DELTA COUNTY
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4596 8589 4593 8591 4596 8608 4594 8625
4590 8630 4580 8633 4575 8650 4566 8661
4561 8659 4560 8667 4568 8673 4583 8656
4588 8655 4622 8609 4622 8586 4597 8585
TIME...MOT...LOC 2224Z 284DEG 36KT 4614 8587 4553 8656
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:25 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 25, 4:25 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 425 PM EDT FRI JUL 25 2008 .SYNOPSIS... RUC ANALYSIS INDICATED A RIDGE OVER THE ROCKIES AND A TROUGH OVER CNTRL INTO ERN CANADA. WV IMAGERY SHOWED A VIGOROUS SHORTWAVE TROUGH FROM WRN ONTARIO INTO NE MN. AT THE SFC...A WEAK COLD FRONT EXTENDED INTO WRN LAKE SUPERIOR FROM LOW PRES OVER NRN ONTARIO. FORCING FOR LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE HAS SUPPORTED INCREASING COVERAGE OF SHRA/TSRA ALONG AND AHEAD OF THE SFC FRONT. INSTABILITY (SBCAPE TO AROUND 1500 J/KG) AND 0-6KM SHEAR TO AROUND 45 KT SUPPORTED ISOLD SVR STORMS WITH REPORTS OF WIND DAMAGE OVER NW WI AND W UPPER MI. && .SHORT TERM (TONIGHT AND SATURDAY)... EXPECT THE AREA OF SHRA/TSRA TO GRADUALLY SHIFT TO THE ESE BTWN 20Z-02Z AS THE FRONT SAGS INTO THROUGH UPPER MI WITH ADDITIONAL ISOLD SVR STORMS POSSIBLE MAINLY S AND E OF ALINE FROM CRYSTAL FALL TO MARQUETTE TO KERY. ISOLD SHRA/TSRA WILL STILL BE POSSIBLE INTO W UPPER MI THIS EVENING...PER KDLH RADAR TRENDS OVER NRN MN...AS THE SHRTWV MOVES THROUGH. OTHERWISE....CLEARING/DRYING WILL SPREAD W TO E OVERNIGHT WITH BREEZY WEST WINDS DEVELOPING OVER LAKE SUPERIOR INTO NW UPPER MI. SATURDAY...SIGNIFICANTLY DRIER AIR WILL MOVE INTO THE AREA WITH DAYTIME HEATING/MIXING RESULTING IN BREEZY WRLY WINDS. EXPECT MAX TEMPS AT OR SLIGHTLY ABOVE GUIDANCE VALUES NEAR 80F...ESPECIALLY FOR LOCATIONS FAVORED BY DOWNSLOPE FLOW. .LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)... UPPER LEVEL PATTERN STARTS OUT WITH A TROUGH OVER EASTERN CANADA INTO THE GREAT LAKES AND A RIDGE OVR THE WESTERN CONUS. THE EASTERN TROUGH EVENTUALLY WEAKENS AND ALLOWS MORE ZONAL FLOW TO SET UP OVR NORTHERN TIER OF THE CONUS. WEAK SFC TROUGH PUSHING ACROSS SATURDAY NIGHT...BUT MOISTURE AND CONVERGENCE ALONG THE BOUNDARY LOOKS TOO LIMITED TO INTRODUCE ANY PCPN. DRYING IN THE LOW LEVELS EVIDENT SAT (TD FALLING INTO THE MID 40S) RESULTS IN MIN TEMPS FALLING BACK INTO THE LWR 50S...COOLEST IN THE WEST WHERE WINDS MAY TRY TO BACK OFF SOME LATE. UPR LOW CENTER IS IN VCNTY OF JAMES BAY BY 12Z SUN. LIKELY WILL BE SOME SHORTWAVES DROPPING INTO ONTARIO ON WEST FLANK OF THE LOW BUT ATTM THEY SHOULD STAY FAR ENOUGH TO THE EAST TO IMPACT LAND AREAS OF THE CWA. RETAINED A SMALL POP OVR FAR NORTHERN LAKE SUPERIOR. CANADIAN IS SLOWEST WITH THE DEPARTURE OF THE TROUGH WHILE ECMWF IS FASTEST. WENT TOWARD THE SLOWER IDEA BUT NOT AS SLOW AS THE CANADIAN. 00Z/06Z GFS REPRESENTED A GOOD COMPROMISE...BUT 12Z GFS IS A BIT QUICKER...BUT MAY BE ALTERED BY CONVECTIVE FEEDBACK. OVERALL...EXPECT MAIN FRONTAL PASSAGE SOMETIME TUE/WED. ONLY MADE SMALL CHANGES TO THE CURRENT SMALL POPS THAT ARE HIGHLIGHTED DURING THAT TIME FRAME. NO REAL CHANGES TO THE ONGOING SUMMER TEMP REGIME EXPERIENCED THUS FAR. EXPECT DAYTIME HIGHS IN THE UPR 70S TO LWR 80S WITH NIGHTTIME LOWS MOSTLY IN THE 50S. THESE VALUES ARE RIGHT AROUND NORMAL FOR LATE JULY INTO EARLY AUGUST. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... THE MAIN FRONTAL TROUGH WILL CROSS THE REGION THIS AFTERNOON AND THIS EVENING. BEST CHANCE OF TSRA WILL BE LATE THIS AFTERNOON AT KSAW WITH FRONTAL PASSAGE. EXPECT VFR AT BOTH CMX AND SAW BEHIND THE FRONT OVERNIGHT. VFR CONDITIONS WILL CONTINUE SATURDAY WITH CU DEVELOPMENT DUE TO DIURNAL HEATING. STRONG WEST WINDS WILL PREVAIL ALONG AND BEHIND THIS TROUGH DURING THE TAF PERIOD. LLWS SHOULD NOT BE A CONCERN OVERNIGHT...BUT WINDS WILL DIE DOWN A BIT DURING THE NIGHT HOURS...THEN PICK UP AGAIN SATURDAY. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... WINDS BEGINNING TO STRENGTHEN DUE TO AN INCREASING PRESSURE GRADIENT SOUTH OF SFC LOW OVR NORTHWEST ONTARIO. WINDS SHIFT WEST LATE TONIGHT AND REMAIN OUT OF THE WEST THROUGH THE WEEKEND. 30 KNOT WINDS POSSIBLE SATURDAY INTO SATURDAY EVENING. OTHERWISE...15 TO 25 KNOT WINDS EXPECTED INTO SUNDAY. STRONGER WINDS ALONG WITH WARMING WATER TEMPS ON LAKE SUPERIOR LEAD TO WAVES BUILDING TO 5 FEET. WINDS DROP BLO 20 KNOTS LATE SUNDAY INTO MONDAY AS A HIGH PRESSURE RIDGE SHIFTS ACROSS THE AREA. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM...JLB LONG TERM...JLA AVIATION...MRC MARINE...JLA
Hazardous weather outlook, Jul 25, 3:25 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 325 PM EDT FRI JUL 25 2008 MIZ001>007-009>014-084-085-261930- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 325 PM EDT FRI JUL 25 2008 /225 PM CDT FRI JUL 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE STRONGEST STORMS MAY PRODUCE DAMAGING WIND GUSTS TO 70 MPH. THERE IS ALSO A POTENTIAL OF LARGE HAIL UP TO AN INCH AND A HALF IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LSZ162-240>251-263>267-261930- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 325 PM EDT FRI JUL 25 2008 /225 PM CDT FRI JUL 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR THE REST OF TODAY AND OVER SOUTHEAST LAKE SUPERIOR THIS EVENING. THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LMZ221-248-250-261930- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 325 PM EDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON INTO THIS EVENING. STRONGER STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JLA
In the hours before
Special weather statement, Jul 25, 3:18 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 318 PM EDT FRI JUL 25 2008 MIZ005-006-011-013-252015- ALGER-DELTA-DICKINSON-MARQUETTE- 318 PM EDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS OVER CENTRAL UPPER MICHIGAN... AT 315 PM EDT/215 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS WEST AND CENTRAL UPPER MICHIGAN. THESE STORMS WERE MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN ALGER...DICKINSON...MARQUETTE AND NORTHERN DELTA COUNTIES...INCLUDING THE CITIES OF MICHIGAMME...CHANNING...WITCH LAKE...CHAMPION...FELCH...ISHPEMING...NEGAUNEE...MARQUETTE...GWINN... AND MUNISING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRC
Local storm report, Jul 25, 3:19 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
319 PM EDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 1 E PAULDING 46.40N 89.15W
07/25/2008 ONTONAGON MI PUBLIC
2 LARGE TRESS DOWN ACROSS BOND FALLS ROAD EAST OF
PAULDING.
&&
SRFSpecial weather statement, Jul 25, 4:19 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 419 PM EDT FRI JUL 25 2008 MIZ005-006-252115- ALGER-MARQUETTE- 419 PM EDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL 515 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TROWBRIDGE PARK TO 6 MILES WEST OF GWINN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MARQUETTE TO 17 MILES SOUTH OF ISHPEMING. THESE STORMS WERE MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. WINDS HAVE GUSTED TO 31 MPH AT THE NATIONAL WEATHER SERVICE IN NEGAUNEE TOWNSHIP. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... PALMER... MARQUETTE... SUGARLOAF MOUNTAIN... SANDS... K I SAWYER... BEAVER GROVE... SKANDIA... A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE AREA. SEVERE THUNDERSTORMS ARE TRACKING ACROSS SOUTHERN MARQUETTE COUNTY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. AJ
Special weather statement, Jul 25, 5:09 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 509 PM EDT FRI JUL 25 2008 MIZ013-252200- DELTA- 509 PM EDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF TRENARY TO 9 MILES SOUTHEAST OF LA BRANCHE...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF MUNISING TO 12 MILES WEST OF ESCANABA. THESE STORMS WERE MOVING EAST AT 45 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ESCANABA. HYDE. FORD RIVER. STONINGTON. NAHMA. FAYETTE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Local storm report, Jul 25, 5:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
533 PM EDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST GLADSTONE 45.85N 87.02W
07/25/2008 E50.00 MPH DELTA MI TRAINED SPOTTER
A FEW BRANCHES DOWN
0525 PM TSTM WND GST 3 E GLADSTONE 45.86N 86.96W
07/25/2008 E50.00 MPH DELTA MI TRAINED SPOTTER
SEVERAL 1 TO 2 INCH DIAMETER TREE LIMBS DOWN.
&&
SRFThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:00 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 25, 1:58 PM EDT | Special Marine Warning | MQT | 47 min | |
| Jul 25, 1:58 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 47 min |
| Jul 25, 2:19 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 41 min |
| Jul 25, 3:17 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 43 min |
| Jul 25, 3:22 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 38 min |
| Jul 25, 4:02 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 58 min |
| Jul 25, 4:21 PM EDT | Special Marine Warning | MQT | 24 min | |
| Jul 25, 4:47 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 25, 5:06 PM EDT | Special Marine Warning | MQT | 84 min | |
| Jul 25, 5:49 PM EDT | Special Marine Warning | MQT | 56 min | |
| Jul 25, 6:02 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jul 25, 6:27 PM EDT | Special Marine Warning | MQT | 63 min | |
| Jul 25, 6:28 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jul 25, 6:34 PM EDT | Special Marine Warning | MQT | 71 min | |
| Jul 25, 7:07 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 53 min |
| Jul 25, 7:32 PM EDT | Tornado Warning | MQT | Houghton | 28 min |
| Jul 25, 7:34 PM EDT | Special Marine Warning | MQT | 71 min | |
| Jul 25, 7:57 PM EDT | Severe Thunderstorm Warning | MQT | Houghton | 18 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.